Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 38, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 15, 2013, 3:30 PM PDT for Eureka County, White Pine County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2013, 3:30 PM PDT (22:30 UTC)
- Expired
- Sep 15, 2013, 6:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Eureka County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 166 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 2083 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296 WGUS55 KLKN 152230 FFWLKN NVC011-033-160130- /O.NEW.KLKN.FF.W.0038.130915T2230Z-130916T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 330 PM PDT SUN SEP 15 2013 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA... EXTREME SOUTHEASTERN EUREKA COUNTY IN NORTH CENTRAL NEVADA... THIS INCLUDES...WOODPECKERS PEAK AND SILVERADO MOUNTAIN... * UNTIL 630 PM PDT * AT 322 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR PINTO SUMMIT...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WOODPECKERS PEAK IN WESTERN WHITE PINE COUNTY... SILVERADO MOUNTAIN IN WESTERN WHITE PINE COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. PREVIOUSLY BURNED AREAS ARE ESPECIALLY SUSCEPTIBLE TO DEBRIS FLOW DURING HEAVY RAINS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3955 11585 3941 11569 3932 11582 3940 11598 $$ LW
2 follow-up statements
754 WGUS75 KLKN 152359 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 459 PM PDT SUN SEP 15 2013 NVC011-033-160130- /O.CON.KLKN.FF.W.0038.000000T0000Z-130916T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE NV-EUREKA NV- 459 PM PDT SUN SEP 15 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR EXTREME SOUTHEASTERN EUREKA AND WEST CENTRAL WHITE PINE COUNTIES... AT 455 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS AND SHOWERS ON THE SOUTHERN EUREKA COUNT AND WHITE PINE COUNTY BORDER AREA. THIS WARNING WILL BE ALLOWED TO CONTINUE EVEN THOUGH THE SHOWERS HAVE WEAKENED. RUNOFF FROM HEAVY RAINS CONTINUES SOMETIMES LONG AFTER THE RAIN STOPS. AS ALWAYS...IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND. DON'T DROWN! MOST PEOPLE WHO DIE IN FLOODS...DIE BY DRIVING STRAIGHT INTO THE FLOOD WATERS. USE YOUR HEAD AND WAIT IT OUT OR GO BACK. && LAT...LON 3955 11585 3941 11569 3932 11582 3940 11598 $$ BOYD
857 WGUS75 KLKN 160124 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 624 PM PDT SUN SEP 15 2013 NVC011-033-160132- /O.EXP.KLKN.FF.W.0038.000000T0000Z-130916T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE NV-EUREKA NV- 624 PM PDT SUN SEP 15 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT FOR EXTREME SOUTHEASTERN EUREKA AND WEST CENTRAL WHITE PINE COUNTIES... STORMS AND SHOWERS HAVE MOVED OUT OF THE AREA. THERE MAY STILL BE WEST PLACES...ESPECIALLY IN LOW SPOTS. BE CAREFUL...ESPECIALLY AFTER DARK WHEN MOST FLOOD RELATED ACCIDENTS OCCUR. && LAT...LON 3955 11585 3941 11569 3932 11582 3940 11598 $$ BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 4:08 AM PDT, 11 hours 22 minutes earlier.
Area forecast discussion, Sep 15, 4:08 AM PDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 408 AM PDT SUN SEP 15 2013 .SYNOPSIS...CLEARING TONIGHT WILL HELP INITIATE FOG IN THE VALLEYS OF EASTERN NEVADA THIS MORNING. SHOWERS AND THUNDERSTORMS WILL REFORM THIS AFTERNOON. DRIER CONDITIONS FOR THE REST OF THE WEEK WITH COOLER TEMPERATURES BY MID-WEEK COURTESY OF A PACIFIC COLD FRONT. && .CORRECTED AVIATION...POSSIBLE RESTRICTIONS TO VSBY THIS MORNING ACROSS KEKO...WITH FOG DECREASING VISIBILITIES TO 2 MILES...WITH FOG DISSIPATION AFTER 15Z. OTHERWISE...VFR CONDITIONS EXPECTED AT ALL TAF SITES. TS POSSIBLE EAST OF THE TAF SITES KEKO AND KELY...BUT CHANCES ARE TOO LOW TO MENTION IN TAFS. AFTERNOON GUSTS FROM THE S-SW POSSIBLE AT ALL SITES AFTER 19Z...WITH SPEEDS LESS THAN 25 KNOTS. .SHORT TERM...TODAY THROUGH MONDAY. SKIES HAVE CLEARED OVER THE ENTIRE CWA AND RH'S ARE RUNNING 85 TO 90 PERCENT SO EXPECT AREAS OF DENSE FOG TO FORM IN THE VALLEYS OF EASTERN NEVADA BURNING OFF BY 10 TO 11 AM. SHOWERS AND THUNDERSTORMS WILL REDEVELOP NEAR NOON AS LI'S WILL BE NEAR -1 AND PW'S WILL RANGE FROM .75" AT ELKO TO NEAR AN INCH IN FAR EASTERN NEVADA. SOME SHOWERS MAY CONTAIN BRIEF HEAVY RAIN BUT DO NOT EXPECT MUCH SIGNIFICANT WEATHER FROM THESE STORMS. DRY SOUTHWESTERLY FLOW WILL SET UP ON MONDAY ENDING CONVECTION ACROSS THE AREA AS THE ATMOSPHERE BECOMES MORE STABLE. TEMPERATURES WILL WARM ON MONDAY INTO THE 80S IN MOST VALLEY LOCATIONS BELOW 6000 FEET. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. SOUTHWEST FLOW WILL DOMINATE THE PATTERN BEGINNING TUESDAY. WINDS WILL BE BREEZY TO WINDY IN MOST LOCATIONS...WITH THE WINDIEST PLACE BEING IN WHITE PINE COUNTY. AT THIS TIME MAGNITUDES DO NOT APPEAR TO BE NEAR WIND ADVISORY CRITERIA. A COLD FRONT IS ANTICIPATED TO MOVE ACROSS THE REGION TUESDAY INTO WEDNESDAY. AFTERNOON HIGHS ON TUESDAY WILL BE WARM OUT AHEAD OF THE FRONT...WITH MAINLY HIGH CLOUDS FORECAST. DID ADD SOME ISOLATED THUNDER ALONG THE NORTHERN BORDER WITH IDAHO AND OREGON...WELL NORTH OF I-80. IT IS GETTING TO BE THAT TIME OF YEAR WHEN SOME LOCALES WILL START TO ENCOUNTER COOLER STARTS TO THEIR MORNING...AND POSSIBLE THAT WILDHORSE AND OTHER LOCATIONS COULD SEE LOWS IN THE LOW TO MID 30S WEDNESDAY MORNING. WINDS WILL SWITCH TO A WESTERLY DIRECTION DURING THE OVERNIGHT INTO WEDNESDAY. AFTERNOON HIGHS WILL BE COOLER WITH READINGS 5 TO 9 DEGREES COOLER. CONDITIONS WILL CONTINUE TO BE DRY THOUGH. WITH DRIER AIR IN THE REGION...THERE MAY BE A FEW SITES IN NORTHERN ELKO COUNTY...AND PERHAPS WHITE PINE...THAT WILL SEE TEMPERATURES AT OR JUST ABOVE THE FREEZING MARK. RIDGING IS BEING ADVERTISED BY ALL THE MODELS FOR THURSDAY WITH A REBOUND IN HIGHS EXPECTED...WITH DRY WEATHER AND RELATIVELY LIGHT WINDS. THE RIDGE WILL SLIDE OFF TO THE EAST QUICKLY THURSDAY NIGHT AND FRIDAY...WITH ANOTHER TROUGH TAKING AIM OFF THE NORTHWEST COAST OF THE UNITED STATES. WILL STILL BE DRY FRIDAY WITH SOME POSSIBLE BREEZY TO WINDY CONDITIONS IN THE AFTERNOON...WITH TEMPERATURES ABOVE NORMAL EXPECTED. DID ADD SOME ISOLATED SHOWER ACTIVITY FOR FAR NORTHWEST HUMBOLDT COUNTY IN THE AFTERNOON...BASED ON LATEST GFS ENSEMBLE RUNS. THE ISOLATED POPS CONTINUE INTO FRIDAY NIGHT AND EXPANDS EAST TO INCLUDE PORTIONS OF ELKO COUNTY ON SATURDAY. SLIGHTLY COOLER CONDITIONS POSSIBLE SATURDAY. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL FIRE THIS AFTERNOON MAINLY IN ELKO AND WHITE PINE COUNTY. WINDS WILL INCREASE TO NEAR 30 MPH ACROSS CENTRAL NEVADA ON MONDAY HOWEVER EXPECT HUMIDITIES TO STAY ABOVE 15 PERCENT. TUESDAY WINDS WILL CONTINUE TO BE GUSTY WITH NEAR CRITICAL WINDS AND HUMIDITIES ESPECIALLY FOR FIRE ZONES 467...468...454...AND 457. && .LKN WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 11 AM PDT THIS MORNING FOR NORTHERN ELKO COUNTY...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 90/86/86/90
Hazardous weather outlook, Sep 15, 11:07 AM PDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 1107 AM PDT SUN SEP 15 2013 NVZ030-031-033>041-151915- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 1107 AM PDT SUN SEP 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 15, 2:28 PM PDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 228 PM PDT SUN SEP 15 2013 NVZ035-037-152200- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 228 PM PDT SUN SEP 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN WHITE PINE COUNTIES UNTIL 300 PM PDT... AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF PINTO SUMMIT...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN EUREKA COUNTY... RURAL SOUTHEASTERN EUREKA COUNTY... RURAL WESTERN WHITE PINE COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3956 11598 3931 11572 3921 11620 3929 11629 TIME...MOT...LOC 2128Z 238DEG 14KT 3929 11613 JRM
Special weather statement, Sep 15, 3:14 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 314 PM PDT SUN SEP 15 2013 NVZ035-037-152245- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 314 PM PDT SUN SEP 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN WHITE PINE COUNTIES UNTIL 345 PM PDT... AT 311 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF PINTO SUMMIT...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PINTO SUMMIT... PANCAKE SUMMIT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3960 11575 3934 11554 3921 11594 3938 11605 TIME...MOT...LOC 2215Z 241DEG 14KT 3937 11589 JRM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:28 PM PDT | Special Weather Statement | LKN | 32 min | |
| Sep 15, 2:31 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 44 min |
| Sep 15, 3:14 PM PDT | Special Weather Statement | LKN | 31 min |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.